MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR VOLUME VIEW SENSOR; TRANSDUCER, BLOOD-PRESSURE, EXTRAVASCULAR

EDWARDS LIFESCIENCES, PR VOLUME VIEW SENSOR; TRANSDUCER, BLOOD-PRESSURE, EXTRAVASCULAR
Model Number VLV8R520
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.No product is available to be returned for evaluation; it was discarded at the hospital.Nevertheless, one image was provided.Based on image review, the male luer of the manifold appeared completely broken near the temperature probe housing.
 
Event or Problem Description
As reported, during use in a patient in the cardiac icu (intensive care unit), when handling the manifold of this volume view sensor, it broke into two pieces (complaint (b)(4) / mfr 2015691-2025-00170).The device was replaced by a new one and, after two days of use, the manifold also broke into two pieces (complaint (b)(4).A third device was used.The blood loss was minimal.There was no allegation of patient injury.The devices were not available for evaluation since they were discarded; however, an image of the device involved in the complaint (b)(4) was available.
 
Additional Manufacturer Narrative
Corrected section d3 (manufacturer) and g1 (manufacturer site) added section a2 (patient age) / a3 (patient sex) / a4 (patient weight) / e1 (reporter establishment address) / h6 (component code, type of investigation, investigation findings, investigation conclusions) updated section g3 (date received by manufacturer), g6 (type of report) and h2 (type of follow-up).Evaluation results revealed that the reported event was confirmed based on image evaluation performed.Based on further engineering investigation, the root cause was determined to be inadequate product design since the current design of the manifold is not strong enough to withstand bending force applied in the field during product use, nor does the design provide a good gripping location to dissipate the excessive force.Corrective actions, including design change and a feasibility test, have been implemented in order to eliminate the cause of the non-conformity and prevent recurrence of this type of complaint.The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.All events will continue to be reviewed and monitored.

Brand Name
VOLUME VIEW SENSOR
Common Device Name
TRANSDUCER, BLOOD-PRESSURE, EXTRAVASCULAR
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
carr. sanchez km 18.5
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
Manufacturer Contact
samantha eveleigh
state rd indus pk 402 km 1.4
anasco, puerto rico, CA 00610
BR   00610
9492503939
MDR Report Key21111941
Report Number2015691-2025-00171
Device Sequence Number7679881
Product Code DRS
UDI-Device Identifier00690103187014
UDI-Public(01)00690103187014(17)250720(11)230829(10)65237782
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K152980
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2025
Device Model NumberVLV8R520
Device Lot Number65237782
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by Manufacturer02/03/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexMale
Patient Weight63 KG